Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jan 31, 2016, 10:17 PM MST for Maricopa County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 31, 2016, 10:17 PM MST (05:17 UTC)
- Expired
- Jan 31, 2016, 10:45 PM MST
- In force
- 28 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 45 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 5.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3261 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
902 WUUS55 KPSR 010517 SVRPSR AZC013-010545- /O.NEW.KPSR.SV.W.0001.160201T0517Z-160201T0545Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 1017 PM MST SUN JAN 31 2016 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 1045 PM MST * AT 1017 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER ARIZONA STATE FAIRGROUNDS...OR NEAR LAVEEN...AND MOVING NORTHEAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... PHOENIX...GLENDALE...SCOTTSDALE...AVONDALE...FOUNTAIN HILLS...PARADISE VALLEY...TOLLESON...LAVEEN...DOWNTOWN GLENDALE...SKY HARBOR AIRPORT... DEER VALLEY AIRPORT...GLENDALE SPORTS COMPLEX...SOUTH PHOENIX... DOWNTOWN PHOENIX...METRO CENTER...PIESTEWA PEAK PARK...ARIZONA STATE FAIRGROUNDS...NORTH MOUNTAIN PARK...DESERT RIDGE MARKETPLACE AND CAMELBACK MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3329 11224 3347 11233 3379 11197 3359 11170 TIME...MOT...LOC 0517Z 239DEG 46KT 3346 11215 $$ CK
2 follow-up statements
760 WWUS55 KPSR 010527 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1027 PM MST SUN JAN 31 2016 AZC013-010545- /O.CON.KPSR.SV.W.0001.000000T0000Z-160201T0545Z/ MARICOPA AZ- 1027 PM MST SUN JAN 31 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MST FOR NORTH CENTRAL MARICOPA COUNTY... AT 1027 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER ARIZONA STATE FAIRGROUNDS...OR NEAR PHOENIX...MOVING NORTHEAST AT 50 MPH. LOCATIONS IMPACTED INCLUDE... PHOENIX...GLENDALE...SCOTTSDALE...FOUNTAIN HILLS...PARADISE VALLEY... TOLLESON...LAVEEN...SKY HARBOR AIRPORT...SOUTH PHOENIX...DOWNTOWN PHOENIX...METRO CENTER...PIESTEWA PEAK PARK...ARIZONA STATE FAIRGROUNDS... NORTH MOUNTAIN PARK...DESERT RIDGE MARKETPLACE...CAMELBACK MOUNTAIN... PAPAGO PARK...SCOTTSDALE AIRPORT AND DOWNTOWN SCOTTSDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3330 11222 3347 11224 3379 11197 3359 11170 TIME...MOT...LOC 0527Z 241DEG 44KT 3349 11209 $$ CK
123
WWUS55 KPSR 010544
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1044 PM MST SUN JAN 31 2016
AZC013-010554-
/O.EXP.KPSR.SV.W.0001.000000T0000Z-160201T0545Z/
MARICOPA AZ-
1044 PM MST SUN JAN 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MARICOPA COUNTY
WILL EXPIRE AT 1045 PM MST...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3330 11222 3347 11224 3379 11197 3359 11170
TIME...MOT...LOC 0541Z 239DEG 46KT 3349 11209
$$
CKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 8:55 PM MST, 1 hour 22 minutes earlier.
Area forecast discussion, Jan 31, 8:55 PM MST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
855 PM MST SUN JAN 31 2016
.SYNOPSIS...
A WINDY AND COLD PACIFIC WEATHER SYSTEM IS FORECAST TO MOVE INTO THE
REGION LATER THIS EVENING...ALONG WITH DEVELOPING
SHOWERS...PARTICULARLY OVER PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL
ARIZONA. THE SNOW LEVEL WILL FALL TO NEAR 3000 FEET BY MONDAY
MORNING...WITH 2 TO 6 INCHES OF SNOW BETWEEN 4000 AND 6000 FEET IN
SOUTH CENTRAL ARIZONA. CLEARING SKIES AND A VERY COLD AIRMASS WILL
LINGER TUESDAY THROUGH THURSDAY...WITH WIDESPREAD FREEZING
TEMPERATURES DURING THE MORNINGS AT MANY DESERT LOCATIONS. WARMER
WEATHER WILL RETURN NEXT FRIDAY AND SATURDAY.
&&
.DISCUSSION... VIGOROUS PACIFIC UPPER TROF AND ASSOCIATED COLD FRONT
CONTINUED TO PUSH INLAND AND INTO THE DESERT SOUTHWEST EARLY THIS
EVENING...AND AS OF 8 PM THE COLD FRONT WAS MOVING BRISKLY EASTWARD
ACROSS EASTERN YUMA AND LA PAZ COUNTIES. 840PM RADAR SHOWED A LINE
OF SHOWERS STARTING TO WORK INTO THE WESTERN PORTION OF MARICOPA
COUNTY AND THE FRONT SHOULD PASS THROUGH THE GREATER PHOENIX AREA BY
AROUND 10 PM...MOVING EAST OF THE VALLEY AFTER MIDNIGHT. WIDESPREAD
SHOWERS ARE STILL EXPECTED ACROSS SOUTH CENTRAL ARIZONA LATER THIS
EVENING AND INTO THE MORNING HOURS ON MONDAY...WITH A MARKED
CLEARING TREND OVER THE WESTERN DESERTS OVERNIGHT. POPS WILL STAY
NEAR OR AT 100 PERCENT FROM PHOENIX EAST FROM 11 PM TO 5 AM MONDAY.
BIGGEST ISSUE IS LIKELY TO BE WIND AND ASSOCIATED BLOWING DUST. AS
THE FRONT MOVES THROUGH THE CENTRAL DESERTS THIS EVENING...GUSTY
SOUTHWEST TO WEST WINDS WILL APPROACH WIND ADVISORY CRITERIA AND MAY
BRIEFLY EXCEED IT AT TIMES...AND THERE WILL BE ASSOCIATED AREAS OF
BLOWING DUST WITH VIS VALUES BELOW 2 MILES AT TIMES. OVER THE
WESTERN DESERTS...BEHIND THE COLD FRONT A STRONG LOW LEVEL WESTERLY
JET WILL ALLOW WINDS TO EXCEED ADVISORY CRITERIA FOR THE REST OF
TONIGHT AND INTO THE MORNING HOURS MONDAY...AND BLOWING DUST MAY
BECOME SIGNIFICANT. AS SUCH A BLOWING DUST ADVISORY IS IN EFFECT FOR
AREAS WEST OF MARICOPA COUNTY THROUGH 6 AM MONDAY. IT IS UNLIKELY
BUT NOT OUT OF THE REALM OF POSSIBILITY THAT HIGH WIND WARNING LEVEL
WINDS COULD OCCUR OVERNIGHT ACROSS PORTIONS OF IMPERIAL COUNTY
ESPECIALLY FAVORED WIND PRONE AREAS. MET AND MAV MOS HAVE BEEN
INSISTENT ON SUSTAINED WINDS 35-40KT OVERNIGHT AT KIPL...THIS MAY BE
A BIT OVERDONE BUT THE POTENTIAL IS THERE.
FINAL ISSUE TONIGHT IS POTENTIAL FOR THUNDER. MOST THUNDERSTORM
ACTIVITY SHOULD BE BRIEF AND ASSOCIATED WITH THE FRONTAL PASSAGE AND
AS SUCH A SLIGHT CHANCE FOR THUNDER IS IN THE FORECAST. THERE HAVE
ALREADY BEEN ISOLATED WEAK STORMS ALONG THE FRONT THIS EVENING...AND
A FEW IN THE NORTHERN PORTIONS OF THE GREATER PHOENIX AREA. ANY
STORM THAT FORMS COULD LEAD TO EXCEPTIONALLY GUSTY WINDS AS PRECIP
DRAG TAKES THE STRONG LOW LEVEL WEST WINDS TO THE SURFACE. THIS WILL
NEED TO BE MONITORED AS THE FRONT MOVES ACROSS THE CENTRAL DESERTS
OVER THE NEXT SEVERAL HOURS. OVERALL FORECASTS LOOK TO BE IN PRETTY
GOOD SHAPE AND NO UPDATES ARE PLANNED ATTM.
.PREVIOUS DISCUSSION...
WINDS HAVE BEEN ON THE INCREASE AROUND THE REGION TODAY AHEAD OF A
STRONG PACIFIC STORM SYSTEM AND ASSOCIATED COLD FRONT. LOCATIONS
ACROSS THE MOGOLLON RIM AND UP ALONG THE CO RIVER VALLEY BEGAN
BLOWING IN THE LATE MORNING WITH GUSTS IN THE 30-40 MPH RANGE. SOME
DUST HAS BEEN KICKED UP...PER SOCIAL MEDIA TRAFFIC...OUT ALONG THE
CO RIVER VALLEY AND DUSTY CONDITIONS WILL CONTINUE INTO THE EVENING
AS WINDS INCREASE FURTHER WITH STRONG PRE-FRONTAL WINDS OF 40-50KTS
AT 850MB MIXING DOWN TO THE SFC AHEAD OF AND ALONG FROPA. WIND
ADVISORIES REMAIN IN EFFECT FOR THE WESTERN FORECAST ZONES FOR THE
STRONG WINDS THE REST OF TODAY. TRAVELERS SHOULD BE PREPARED FOR
RAPIDLY CHANGING ROAD CONDITIONS WITH STRONG CROSS
WINDS...CHALLENGING WINDS OVER MTN PASSES AND REDUCED VSBYS IN
BLOWING DUST. GONE ARE THE CLEAR SKIES FROM EARLIER THIS
MORNING...WITH INCREASING ML CLOUD COVERAGE ACROSS MUCH OF THE REGION
ALONG WITH SHOWER ACTIVITY ACROSS SOCAL AND UP TO THE PENINSULAR
RANGES. FOR THE REST OF THE AFTERNOON...CLOUDS AND WINDS WILL BE ON
THE INCREASE WITH TEMPERATURES PEAKING IN THE LOW TO MID 70S FOR MANY
LOWER DESERT LOCALES.
THE FEATURE OF INTEREST TONIGHT WILL BE A STRONG AND WET COLD FRONTAL
PASSAGE...WITH A TIGHT 850-500 THETA-E GRADIENT AND ACCOMPANYING JL
CORE WINDS PUSHING INTO THE 100-125KT RANGE. LL WIND PROFILE IS JUST
AN IMPRESSIVE PRE-FRONTAL AND RIGHT ALONG THE FRONT WITH SOME
LOCATIONS UPSTREAM ON THE SOCAL SAMPLING NEAR 50KT WINDS JUST 5KFT
OFF THE SFC PER RECENT AIRCRAFT SOUNDINGS. NOW THAT THE FORECAST
PERIOD IS WITHIN THE PERIOD OF HI-RES MODELS SOME SUBTLE TIMING
DIFFERENCES ARE PRESENTING THEMSELVES RE FROPA TIMING. DIFFERENCES DO
NOT APPEAR TO BE ENOUGH TO DRASTICALLY CHANGE THE GENERAL PICTURE OF
FROPA INTO SE CA AROUND 01/00Z...THE CO RIVER VALLEY AROUND 01/03Z
AND INTO SW AND SOUTH-CENTRAL AZ AROUND OR AFTER 01/06Z.
SHOWERS...SOME WITH SOME EMBEDDED THUNDER AND VERY STRONG
WINDS...WILL BEGIN TO DEVELOP ACROSS THE WESTERN DESERTS AND TRACK
EASTWARD AHEAD OF AND ALONG THE FRONT.
SHOWERS ARE EXPECTED TO INTENSIFY EAST OF THE COLORADO RIVER VALLEY
TONIGHT ALONG A TIGHT INTERSECTION OF DEEPER MOISTURE AND STRONGEST
HEIGHT FALLS ACT UPON UNSEASONABLY HIGH LL MOISTURE VALUES. FCST
850MB DEWPOINTS RANGE 3-5C AND PWATS NEAR 0.75 INCHES...WHICH ARE IN
THE 90TH TO NEAR MAX VALUES THIS TIME OF YEAR PER SOUNDING CLIMO FOR
KTWC. STILL LOOKING AT THE POTENTIAL FOR SOME EMBEDDED THUNDER ALONG
WITH PRECIP ACTIVITY THIS EVENING WITH THE STRONG UPSTREAM HEIGHT
FALLS. LIGHTNING COVERAGE SO FAR THIS AFTERNOON HAS BEEN LIMITED TO A
FEW STRIKES UP AROUND THE LAS VEGAS AREA. SREF AND NAEFS QPF VALUES
AND PROBS STILL HOLD TO LIGHT STORM TOTAL AMOUNTS...OF A FEW
HUNDREDTHS TO A TENTH OF AN INCH OR SO OVER SE CA. FAVORABLE TERRAIN
ORIENTATION...STRONG UPSLOPE FLOW AND FRONTAL PACKING WILL GENERATE
HIGHER AMOUNTS OVER THE SOUTH-CENTRAL AZ DESERTS AND THE HIGHER
TERRAIN N/E OF PHOENIX. STRONG POST-FRONTAL WINDS AND SUBSIDENT FLOW
WILL DEVELOP INTO RAIN SHADOWING ACROSS SE CA BY THIS
EVENING...RAPIDLY TAPERING OFF THEIR PRECIP CHANCES TOWARDS MONDAY
AM. MEANWHILE...SOME WRAP-AROUND SHOWERS AND LINGERING BL MOISTURE
COULD GENERATE ON-GOING PRECIP ACTIVITY ACROSS SOUTH-CENTRAL AZ FOR
THE MONDAY AM COMMUTE.
SNOW LEVELS WILL BEGIN TO DROP DURING THE EVENING AND EVENTUALLY
DROP INTO THE 3000-3500FT RANGE BY MONDAY AM. WITH PRECIPITATION
ENDING GENERALLY AROUND 01/06Z ACROSS THE WESTERN FORECAST
ZONES...ACCUMULATING SNOWFALL IS NOT A CONCERN. THE FOCUS FOR SNOW
TAKES SHAPE OVER THE HIGHER TERRAIN NORTH/EAST OF PHOENIX WITH
AMOUNTS WARRANTING A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE
4000FT FOR ACCUMULATIONS OF 1 TO 3 INCHES BEGINNING OVERNIGHT AND
LINGERING INTO MONDAY AFTN. CANNOT RULE OUT SOME MIXED PRECIP OR
FLURRIES BY MONDAY MORNING OVER THE FOOTHILLS ON THE NORTH/EAST PHX
PERIPHERY...BUT PRESENCE OF ABUNDANT LOW LEVEL MOISTURE MAY DEFER THE
CHANGE OVER AS WELL ANY HEAVY SNOW ACCUMULATION TIL MONDAY
MORNING...WITH 1-3 INCHES ABOVE 4000 FEET AND 4 TO 6 INCHES ABOVE
5500 FEET POSSIBLE MONDAY. THE MOST VULNERABLE AREAS FOR ACCUMULATING
SNOW IS ON THE SAN CARLOS INDIAN RESERVATION ABOVE 5000
FEET...INCLUDING AREAS NEAR SAWMILL.. THE BLACK RIVER CROSSING...AND
AREAS BORDERING THE WHITE MOUNTAINS.
TUESDAY THROUGH SATURDAY...
CLEARING AND COLDER CONDITIONS ARE FORECAST TUESDAY THROUGH
THURSDAY. NEW MODELS ARE SHOWING THE AIRMASS IS MUCH COLDER THAN
INITIALLY THOUGHT. FOR EXAMPLE...A FORECAST OF 34 DEGREES F AT
PHOENIX SKY HARBOR AIRPORT TUE AND WED MORNING...NORMALLY THE WARMEST
LOCATION IN THE PHOENIX VALLEY...SUGGEST TEMPS IN THE MID 20S TO
LOWER 30S ELSEWHERE ON THE REMOTE DESERTS AND PHOENIX SUBURBS. BREEZY
NORTH WINDS WITH CONSIDERABLE MIXING IN SOUTHEAST CALIFORNIA AND THE
COLORADO RIVER VALLEY WILL LIKELY KEEP OVERNIGHT TEMPERATURES FROM
HITTING THE FREEZING MARK. MOST LOCALES LOOK TO ESCAPE SEVERAL HOURS
OF FREEZING TEMPERATURE TUESDAY AM WITH LINGERING BL MOISTURE...WITH
WEDNESDAY LOOKING LIKE THE COOLEST MORNING BEFORE WAA FROM THE
SOUTHWEST HELPS MAINTAIN SOME WARMER TEMPS WED-THU AFTNS. WILL ISSUE
AN SPS FOR TUESDAY AM AND HIGHLIGHT POTENTIAL FOR A POSSIBLE UPGRADE
TO FREEZE HEADLINES IF THE FORECAST CONTINUES ON TRACK. MUCH WARMER
WEATHER IS FORECAST FRIDAY AND SATURDAY.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
A STRONG WINTER STORM AND ASSOCIATED SFC COLD FRONT WILL BE MOVING
INTO THE GREATER PHOENIX AREA LATER THIS EVENING. A DRAMATIC LOWERING
OF CIGS AND INCREASING WINDS ARE EXPECTED AT ALL OF THE PHX AREA
TERMINALS...ALONG WITH A PERIOD OF RAIN AS WELL. CIGS ARE EXPECTED
TO BEGIN TO LOWER BY 04Z...WITH SCATTERED CLOUD LAYERS WITH BASES IN
THE 4-6K FOOT RANGE LIKELY BY THEN. WESTERLY WINDS...WITH SUSTAINED
SPEEDS IN THE 15-25KT RANGE AND GUSTS TO 35KT OR SO WILL THEN ARRIVE
IN THE 04-06Z TIME FRAME AS THE SFC COLD FRONT MOVES INTO THE PHX
AREA. VISIBILITIES COULD BRIEFLY DROP INTO THE 2-4 MILE RANGE IN THE
HEAVIEST SHOWERS. THERE IS ALSO A SLIGHT CHANCE FOR A THUNDERSTORM
AS WELL...BUT CONFIDENCE IS TOO LOW TO INCLUDE THEM IN THE TAFS.
CONDITIONS ARE THEN EXPECTED TO IMPROVE AFTER 10-11Z ON MONDAY AS
SOMEWHAT DRIER AIR MOVES INTO THE REGION FROM THE WEST.
HOWEVER...SCT-BKN CIGS IN THE 4-6K FOOT RANGE WITH BKN-OVC MID CLOUD
DECKS WILL LIKELY LAST THROUGH MUCH OF THE DAY ON MONDAY...ALONG
WITH POSSIBLE SPRINKLES/LIGHT SHOWERS AND GUSTY WESTERLY WINDS AS
ONE OR TWO ADDITIONAL MUCH WEAKER WEATHER DISTURBANCES PASS OVER THE
REGION.
SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
A STRONG PACIFIC STORM MOVING ACROSS THE REGION WILL PRODUCE VERY
STRONG WESTERLY WINDS AT KIPL AND SOUTHWESTERLY WINDS AT KBLH
OVERNIGHT TONIGHT...WITH THE WINDS SLOWLY DIMINISHING ON MONDAY.
SUSTAINED WIND SPEED AOA 30 KTS AND GUSTS AOA 40 KTS ARE POSSIBLE AT
KIPL THROUGH AT LEAST 12Z MONDAY...WITH SOMEWHAT LIGHT WINDS
EXPECTED AT KBLH...ALONG WITH AREAS OF BLOWING DUST. CIGS IN THE 5-
7K FOOT RANGE ARE ALSO EXPECTED AT BOTH TAF SITES AS WELL THIS
EVENING...WITH SKIES CLEARING LATER TONIGHT. EXPECT BREEZY TO WINDS
WEST TO NORTHWEST WINDS TO PERSIST FOR MOST OF THE DAY ON MONDAY AT
BOTH TAF SITES WITH OCCASIONAL GUSTS AOA 25KT.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
AN EXITING STRONG WEATHER SYSTEM WILL BRING WELL BELOW NORMAL
TEMPERATURES THROUGH WEDNESDAY WITH GRADUAL WARMING THROUGH THE END
OF THE WEEK. WINDS WILL STILL BE BREEZY ON TUESDAY AREAWIDE AND THEN
ACROSS THE LOWER COLORADO RIVER VALLEY DURING THE DAYTIME HOURS
NEARLY EVERY DAY THROUGH SATURDAY. GRADUAL DRYING IS FORECAST FOR
THE MIDDLE OF THE WEEK AS HIGH PRESSURE TAKES OVER STARTING TUESDAY.
AFTERNOON HUMIDITY LEVELS WILL GENERALLY DROP INTO THE 10-20 PERCENT
RANGE THROUGH THE ENTIRE PERIOD.
&&
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT BASED ON STANDARD OPERATING
PROCEDURES.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...BLOWING DUST ADVISORY UNTIL 6 AM MST MONDAY FOR AZZ020-021-025-026.
WIND ADVISORY UNTIL 5 PM MONDAY FOR AZZ020-021-025-026.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM MST MONDAY
FOR AZZ024.
CA...BLOWING DUST ADVISORY UNTIL 5 AM PST MONDAY FOR CAZ031>033.
WIND ADVISORY UNTIL 4 PM PST MONDAY FOR CAZ030>033.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...CB
PREVIOUS DISCUSSION...NOLTE/VASQUEZ
AVIATION...PERCHA/CB
FIRE WEATHER...KUHLMANIn the hours before
Special weather statement, Jan 31, 10:06 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1006 PM MST SUN JAN 31 2016
AZZ022>024-027-028-010630-
GREATER PHOENIX AREA AZ-NORTHWEST MARICOPA COUNTY AZ-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-SOUTHWEST MARICOPA COUNTY AZ-
1006 PM MST SUN JAN 31 2016
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA AND
NORTHWESTERN PINAL COUNTIES
UNTIL 1130 PM MST
AT 1000 PM MST...DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS WITH
EMBEDDED THUNDERSTORMS FROM CAVE CREEK RUNNING SOUTHEAST THROUGH
AVONDALE DOWN PAST GILA BEND. THE LINE WAS MOVING QUICKLY TO THE
EAST IN EXCESS OF 20 MPH. THE SHOWERS WILL HELP TO TRANSPORT STRONG
LOW LEVEL WINDS TO THE SURFACE LEADING TO GUSTY SURFACE WINDS IN
EXCESS OF 40 MPH AT TIMES.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS LINE OF SHOWERS
AND THUNDERSTORMS. LOCALLY DENSE BLOWING DUST IS ALSO POSSIBLE WITH
VISIBILITIES FALLING BELOW ONE MILE IN ISOLATED LOCATIONS.
LOCATIONS IMPACTED INCLUDE...
PHOENIX...GLENDALE...SCOTTSDALE...PEORIA...SURPRISE...AVONDALE...GOODYEAR...
BUCKEYE...EL MIRAGE...PARADISE VALLEY...TOLLESON...YOUNGTOWN...GILA BEND...
WITTMANN...LAVEEN...SUN CITY WEST...CASHION...NEW RIVER...SUN CITY AND
CIRCLE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
&&
LAT...LON 3400 11175 3400 11162 3258 11253 3258 11313
3395 11257 3396 11254 3389 11228 3391 11224
3395 11224 3397 11219 3405 11215
TIME...MOT...LOC 0500Z 240DEG 49KT 3350 11244
CBThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 10:06 PM MST | Special Weather Statement | PSR | Maricopa | 84 min |
| Jan 31, 10:32 PM MST | Special Weather Statement | PSR | 43 min | |
| Jan 31, 10:43 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa | 32 min |
| Jan 31, 10:48 PM MST | Blowing Dust Advisory | PSR | 67 min | |
| Jan 31, 11:09 PM MST | Special Weather Statement | PSR | Pinal | 51 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.